Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 7, NWS Austin/San Antonio, TX

November 10, 201933 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Nov 10, 2019, 2:05 PM CST for 33 counties in Texas. It took effect at Nov 11, 2019, 12:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2019, 2:05 PM CST (20:05 UTC)
In effect from
Nov 11, 2019, 12:00 PM CST
Expired
Nov 12, 2019, 6:00 AM CST
In force
18 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2019-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2019-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS74 KEWX 102005
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
205 PM CST Sun Nov 10 2019

TXZ171>173-183>194-202>209-217>225-228-121200-
/O.NEW.KEWX.WI.Y.0007.191111T2000Z-191112T1200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Halletsville, 
and Carrizo Springs
205 PM CST Sun Nov 10 2019

...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 6 AM CST TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...All of South Central Texas.

* WHEN...From 2 PM Monday to 6 AM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Travel could be difficult for high profile vehicles on east to  
  west oriented roads.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
383 
WWUS74 KEWX 110959
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
359 AM CST Mon Nov 11 2019

TXZ171>173-183>194-202>209-217>225-228-121200-
/O.CON.KEWX.WI.Y.0007.191111T2000Z-191112T1200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Halletsville, 
and Carrizo Springs
359 AM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM CST TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...All of South Central Texas.

* WHEN...From 2 PM Monday to 6 AM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel could be difficult for high profile vehicles on 
  east to west oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
206 
WWUS74 KEWX 111717
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1117 AM CST Mon Nov 11 2019

TXZ171>173-183>194-202>209-217>225-228-120130-
/O.EXT.KEWX.WI.Y.0007.191111T1800Z-191112T1200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Halletsville, 
and Carrizo Springs
1117 AM CST Mon Nov 11 2019

...WIND ADVISORY NOW IN EFFECT FROM NOON UNTIL 6 AM CST 
TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...All of South Central Texas.

* WHEN...From Noon Until 6 AM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel could be difficult for high profile vehicles on 
  east to west oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
330 
WWUS74 KEWX 112121
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
321 PM CST Mon Nov 11 2019

TXZ171>173-183>194-202>209-217>225-228-121200-
/O.CON.KEWX.WI.Y.0007.000000T0000Z-191112T1200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Halletsville, 
and Carrizo Springs
321 PM CST Mon Nov 11 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...All of South Central Texas.

* WHEN...From Noon Monday Until 6 AM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Travel could be difficult for high profile vehicles on 
  east to west oriented roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
609 
WWUS74 KEWX 121154
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
554 AM CST Tue Nov 12 2019

TXZ171>173-183>194-202>209-217>225-228-121300-
/O.EXP.KEWX.WI.Y.0007.000000T0000Z-191112T1200Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Halletsville, 
and Carrizo Springs
554 AM CST Tue Nov 12 2019

...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

Sustained winds have fallen below advisory criteria, but gusts in
the 20-30 MPH range will continue through the remainder of the
morning hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Nov 10, 11:45 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 10, 11:45 AM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1145 AM CST Sun Nov 10 2019

.UPDATE...
18Z Aviation forecast below.

&&

.AVIATION...
An MVFR stratacu deck has developed through the morning across
southwest areas. The deck may rise slightly to above 3k feet through
the afternoon as it moves over the SSF/SAT terminals. MVFR stratus
is expected to develop areawide between 06Z-10Z tonight, and become
IFR along and west of the I-35 corridor 12Z-15Z Monday. There is the
potential for some pockets of LIFR ceilings and IFR visibilities
across western areas Monday morning, potentially near DRT although
not explicitly indicated in the TAF. A strong cold front is forecast
to move through the region Monday afternoon, with MVFR ceilings and
-RA behind it along with very strong N winds. Sustained N winds
around 20-30KT are forecast with gusts 30-35KT in some areas. 30-hr
AUS/SAT TAFs currently have this frontal passage indicated 20Z/21Z.
Timing will be refined further in future TAF packages.

&&

.PREV DISCUSSION... /ISSUED 1047 AM CST Sun Nov 10 2019/

UPDATE...
Overall weather forecast is on track through this evening. Just added
and expanded cloud coverage across the southwest and into the central
part of south central Texas through the first period.

Latest visible satellite images and surface observations show a low
level cloud deck around 2 Kft pushing along the Rio Grande Plains.
It is spreading to the north-northeast as time goes by and expect
this trend to continue late this morning into the afternoon hours.
Forecast soundings do show a break in the clouds for the afternoon
period across most areas and therefore, have made cloud coverage to
become scattered and the prevailing one for the afternoon.

PREV DISCUSSION... /ISSUED 405 AM CST Sun Nov 10 2019/

SHORT TERM (Today through Monday)...
Early morning water vapor imagery shows an amplifying upper level
trough axis over British Columbia and Alberta with a closed low
churning near southern California. Both features will play
considerable roles in the forecast for South Central Texas over the
next few days. Beautiful fall weather will continue across the region
today though with temperatures rising into the low to mid 70s and
periods of cirrus streaming overhead as the California closed low
slides closer to northwest Mexico. A surface trough moving out of
eastern New Mexico into northwest Texas will result in southerly
winds strengthening into the 10-15 MPH range today, allowing for a
gradual return of moisture as a plume of 1.2-1.3 inch precipitable
water air spreads eastward from the Rio Grande.

This moisture return will result in nocturnal stratus returning
tonight, making Monday morning much warmer than today with lows in
the upper 50s to lower 60s. As the Canadian trough dives south
tonight, it will quickly shove a cold front from the Northern Plains
into Texas. A few warm air advection type showers may develop in the
Coastal Plains Monday morning with the potential for some deeper
convection along the surface trough as it shifts towards the
Interstate 35 corridor ahead of the front. The front is expected to
quickly overtake this feature, with a band of showers developing
along the front as it moves south into the Hill Country.

Increasing divergence aloft as the southern California low moves
into northwestern Mexico will also cause additional elevated showers
to develop over Mexico Monday morning, spreading across the Rio
Grande ahead of the front. Expect the front to reach the Hill
Country midday, the Austin and San Antonio metros by mid-afternoon,
and clear the entire region by early evening. Given anticipated
frontal timing, highs on Monday will reach the mid 60s to mid 70s
with temperatures quickly falling behind the front during the
afternoon hours. Winds will become northerly and dramatically
increase behind frontal passage Monday afternoon into the 15 to 25
MPH range with gusts in the 30 to 40 MPH range. A Wind Advisory will
likely be needed for portions of the region by Monday evening.

LONG TERM (Monday Night through Saturday)...
Passage of the mid-level trough axis will allow for elevated shower
activity to spread farther east across the region Monday night with
strong cold air advection dropping temperatures into the upper 20s to
mid 30s by Tuesday morning. Elevated winds will continue Monday
night and, combined with these colder temperatures, will produce
wind chills in the teens and twenties. Latest model guidance
continues to indicate a potential overlap between freezing
temperatures and precipitation and a rain/freezing rain mix is still
possible for parts of the Hill Country and Edwards Plateau early
Tuesday morning. The biggest change to the ongoing forecast has been
an indication of a deeper layer of moisture (possibly aided by the
activity coming out of Mexico), which may allow for ice crystals to
make it lower into the atmosphere. Any window for winter
precipitation continues to appear brief, however, as much drier air
filtering in behind the front will quickly end rain chances north to
south mid to late morning Tuesday. This will also keep the potential
for ice accumulations low.

Winds will gradually decrease through the day Tuesday as surface
ridging builds into the region with highs in the mid 40s to lower 50s.
Clearing skies across most of the region Tuesday night and light
winds will allow for excellent radiational cooling conditions. Lows
will drop into the mid 20s to mid 30s by Wednesday morning,
resulting in the first freeze of the year for portions of the Rio
Grande and Coastal Plains. Southerly winds resume during the day
Wednesday, allowing for some moderation of temperatures into the
low to mid 50s.

As the closed upper low translates across Mexico towards South Texas
Wednesday into Thursday, low rain chances will return to the
forecast. Best chances are along the Rio Grande Wednesday and
shifting east of the Interstate 35 corridor Thursday as the system
departs. Dry conditions are expected across the region Friday and
Saturday with temperatures remaining below seasonal normals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              62  70  32  47  30 /  10  50  60  -    0
Austin Bergstrom Intl Airport  62  71  32  48  26 /  10  50  60  10   0
New Braunfels Muni Airport     62  72  34  48  28 /  10  40  60  20   0
Burnet Muni Airport            60  66  28  45  26 /  10  40  50  -    0
Del Rio Intl Airport           60  72  35  51  35 /  -   40  70  20  10
Georgetown Muni Airport        60  68  29  46  26 /  10  50  50  -    0
Hondo Muni Airport             62  73  36  51  30 /  -   40  60  20  -
San Marcos Muni Airport        62  72  33  48  28 /  10  50  60  10   0
La Grange - Fayette Regional   63  74  34  47  28 /  10  50  60  10   0
San Antonio Intl Airport       64  72  35  48  31 /  10  40  60  20   0
Stinson Muni Airport           63  73  37  48  32 /  10  40  60  20   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

Aviation...Runyen
Short-Term/Long-Term...17
Public Service/Data Collection...33
Hazardous weather outlook, Nov 10, 4:53 AM CST, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
453 AM CST Sun Nov 10 2019

TXZ171>173-183>194-202>209-217>225-228-111100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
453 AM CST Sun Nov 10 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A strong cold front is forecast to move through the region Monday
afternoon and early evening. Winds behind the front are expected
to increase to 20 to 30 mph with higher gusts of 30 to 40 mph
possible. A Wind Advisory will likely be needed for part of or all
of the area late Monday afternoon into Monday night. The front
will also bring a sharp drop in temperatures, resulting in wind
chill index values in the teens and 20s Monday night.

Light rain is likely along and behind the front, and there is a
chance for freezing temperatures over the Hill Country and Edwards
Plateau before the chance of precipitation ends Tuesday morning.
Light icing from freezing rain could briefly collect on solid
surfaces for a few hours over a few locations of the Edwards
Plateau and Hill Country, but most of the freezing rain is
expected to impact exposed surfaces only. Caution is advised on
this developing threat as fluctuations in model projections are
still possible.

This front is also expected to bring the first freeze of the fall
season to areas generally south of Highway 90.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.